MAUDE Adverse Event Report: ALPHATEC SPINE INC ADJUSTABLE BRIDGE DRIVER (STAINLESS STEEL); HXX

ALPHATEC SPINE INC ADJUSTABLE BRIDGE DRIVER (STAINLESS STEEL); HXX
Model Number 62979
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation of the returned bridge driver (62979) found the detached section which remains entrapped within the set screw of the implanted adjustable bridge is approximately.203" in length.The instrument was manufactured from 465ss (stainless steel) and is certified to astm (b)(4).Additional information provided by the sales rep revealed the scrub tech inadvertently attached the 100 in-lb torque wrench (62957) to the adjustable driver (62979) assembly.The bridge driver (62979) is design to be used in conjunction with the 40 in-lbs torque wrench (62943) which delivers the proper amount of torque to the set screws within the zodiac adjustable bridge.Once 40 in-lbs of torque is achieved an audible click will be heard indicating the screws are properly seated and no additional torque can delivered.(b)(4); adjustable bridge driver verification testing found that an average of 90 in-lbs of torque was required to reproduce this type of failure.The test established when the instrument is used as intended the tip of the bridge driver will not deform and/or fracture.
 
Event or Problem Description
The tip of the zodiac driver broke off during final tightening.The detached section remains positioned within the set screw of the implanted adjustable bridge.

Brand Name
ADJUSTABLE BRIDGE DRIVER (STAINLESS STEEL)
Common Device Name
HXX
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key5883596
Report Number2027467-2016-00062
Device Sequence Number1164058
Product Code HXX
UDI-Device Identifier00844856026810
UDI-Public00844856026810
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number62979
Device Catalogue Number62979
Device Lot Number6856601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2016
Initial Report FDA Received Date08/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;